MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Unequal Limb Length (4534); Bursitis (4832)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp (b)(4).D10.G7 osseoti multihole 54mm item# 110010265 lot# 65334975.Bone screw self-tapping 6.5 mm dia.35 mm length item# 00625006535 lot# j7302489.Bone screw self-tapping 6.5 mm dia.30 mm length item# 00625006530 lot# j7306391.36mm i.D.Size f high wall liner item# 20123606 lot# 65516813.Femoral stem press-fit collarless 12/14 neck taper standard body extended neck offset size 13 138 mm stem length cementless item# 00786401320 lot# 65552119.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial left total hip arthroplasty and subsequently, approximately 9 months post implantation, was diagnosed with trochanteric bursitis and received a left hip cortisone injection.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
It was reported that the patient had an initial left total hip arthroplasty and subsequently, approximately 9 months post implantation, was diagnosed with trochanteric bursitis and received a left hip cortisone injection.At 3 years post-op the patient continues to experience episodes of bursitis; all initial components remain implanted and further details have not been provided at this time.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h11.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h11.Product has not been returned.No product evaluation was able to be completed.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.Root cause of the reported event is not device related.
 
Event or Problem Description

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20855744
Report Number0009613350-2024-00588
Device Sequence Number12962025
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)301130(10)3052557
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503602
Device Lot Number3052557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/28/2025
08/01/2025
10/16/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/31/2025
08/27/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite